Effexor and Serotonin Syndrome
Several of the known interactions with Effexor are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
Effexor Interactions Explained
The following sections explain in detail the potentially negative interactions that can occur when Effexor is combined with any of the drugs listed above.
Combining Effexor with anticoagulant or antiplatelet medications (commonly known as blood thinners) may increase the risk of bleeding. Check with your healthcare provider before taking such medications with Effexor.
Because combining Effexor with buspirone
may increase the risk of serotonin syndrome, check with your healthcare provider before taking these medications together.
and Effexor together can increase the level of Effexor in your blood, increasing your risk of side effects. If you are taking these medicines together, your healthcare provider may need to lower your Effexor dose or may suggest an alternative to cimetidine. This interaction is usually not a problem, however (except for people with high blood pressure
or liver problems).